Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 76, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jul 8, 2015, 1:02 PM CDT for Bourbon County, Kansas. It took effect at Jul 9, 2015, 5:20 AM CDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2015, 1:02 PM CDT (18:02 UTC)
- In effect from
- Jul 9, 2015, 5:20 AM CDT
- Expired
- Jul 10, 2015, 8:34 AM CDT
- In force
- 27 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 114 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River at Fort Scott (FSKK1). The gauge peaked at 34.51 ft at Jul 8, 2015, 11:00 PM CDT.
- Action stage
- 36 ft
- Minor stage
- 38 ft
- Moderate stage
- 42 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
896
WGUS43 KSGF 081802
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 PM CDT WED JUL 8 2015
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Kansas...
Marmaton River at Fort Scott affecting Bourbon County.
.This warning is based on future forecast precipitation amounts of
1-2 inches during the next 24 hours near the river basin.
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf
&&
KSC011-090602-
/O.NEW.KSGF.FL.W.0076.150709T1020Z-150710T1334Z/
/FSKK1.1.ER.150709T1020Z.150709T1200Z.150709T1334Z.NO/
102 PM CDT WED JUL 8 2015
* From late tonight...until further notice.
...For the Marmaton River at Fort Scott...
* At 12:45 PM Wednesday The stage was 28.3 feet.
* Flood stage is 38.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early tomorrow
and continue to rise to near 38.5 feet by tomorrow morning. The
river will fall below flood stage by tomorrow morning.
* Impact...At 38.0 feet...Flood Stage. Minor flooding begins along
Mill Creek north of town due to backwater effects of the Marmaton
River. Flood waters also begin to spill across the field by the Red
Barn Restaurant, on the north side of town, at the new Highway 69
Bridge.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Fort Scott 38 28.3 Wed 01 PM 38.5 26.3 15.6
&&
LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481
$$2 follow-up statements
036
WGUS83 KSGF 081850
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 PM CDT WED JUL 8 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Elk River near Tiff City affecting McDonald County.
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Little Osage River at Fulton affecting Bourbon County.
Little Osage River near Horton affecting Vernon County.
Marmaton River near Nevada affecting Vernon County.
Osage River near Schell City affecting Bates and Vernon Counties.
Sac River near Caplinger Mills affecting Cedar County.
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
Gasconade River at Jerome affecting Phelps County.
Marmaton River at Fort Scott affecting Bourbon County.
Spring River above Baxter Springs affecting Cherokee County.
.Heavy rainfall over the past 24 hours across the Ozarks will cause river
levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC039-090950-
/O.EXT.KSGF.FL.W.0071.150709T0651Z-150711T0341Z/
/CMZM7.2.ER.150709T0651Z.150709T1200Z.150710T0341Z.NO/
150 PM CDT WED JUL 8 2015
...For the Sac River near Caplinger Mills...
* At 11:45 AM Wednesday The stage was 9.1 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is forecast.
* Forecast...rise above flood stage by around midnight and continue
to rise to near 19.0 feet by tomorrow morning. The river will fall
below flood stage by tomorrow late evening.
* Impact...At 19.0 feet...Moderate Flood Stage. Flood waters reach
approximately three feet in depth at the Caplinger Mills
Campground.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Sac River Basin
Caplinger Mills 16 9.1 Wed 12 PM 19.0 14.0 10.0
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$
MOC169-090949-
/O.CON.KSGF.FL.W.0066.000000T0000Z-150709T1900Z/
/BIGM7.1.ER.150709T0440Z.150709T0600Z.150709T1300Z.NO/
150 PM CDT WED JUL 8 2015
...For the The Big Piney below Fort Leonard Wood East Gate...
* At 1:00 PM Wednesday The stage was 7.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 8.2 feet by around midnight. The river will fall below
flood stage by tomorrow morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Big Piney River
Fort Leonard Wo 8 7.5 Wed 01 PM 8.1 6.3 5.1
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC161-090949-
/O.CON.KSGF.FL.W.0069.150709T1012Z-150712T0000Z/
/JRMM7.1.ER.150709T1012Z.150710T0000Z.150711T0000Z.UU/
150 PM CDT WED JUL 8 2015
...For the The Gasconade River at Jerome...
* At 12:45 PM Wednesday The stage was 11.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
rise to near 16.8 feet by tomorrow evening. The river will fall
below flood stage by Friday evening.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Gasconade River Basin
Jerome 15 11.9 Wed 01 PM 15.3 16.0 13.9
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$
KSC011-090949-
/O.EXT.KSGF.FL.W.0074.150708T2012Z-150710T0706Z/
/FTNK1.1.ER.150708T2012Z.150709T0000Z.150709T0706Z.NO/
150 PM CDT WED JUL 8 2015
...For the Little Osage River at Fulton...
* At 1:31 PM Wednesday The stage was 21.3 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and
continue to rise to near 23.6 feet by this evening. The river will
fall below flood stage by around midnight.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.
Farmland at the gage site becomes covered by flood waters, and
Highway 31, east of town becomes flooded. Highway 31, four miles
west of Fulton has flood waters reach four to six feet in depth.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Little Osage River Basin
Fulton 22 21.3 Wed 02 PM 18.0 5.9 5.4
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
MOC217-090949-
/O.EXT.KSGF.FL.W.0072.000000T0000Z-150712T1700Z/
/HTNM7.1.ER.150708T1527Z.150709T0600Z.150711T1700Z.NO/
150 PM CDT WED JUL 8 2015
...For the Little Osage River near Horton...
* At 12:45 PM Wednesday The stage was 42.2 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 44.5 feet by
around midnight. The river will fall below flood stage Saturday
early afternoon.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Little Osage River Basin
Horton 41 42.2 Wed 01 PM 44.5 44.1 42.0
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
KSC011-090949-
/O.CON.KSGF.FL.W.0076.150709T1020Z-150710T1334Z/
/FSKK1.1.ER.150709T1020Z.150709T1200Z.150709T1334Z.NO/
150 PM CDT WED JUL 8 2015
...For the The Marmaton River at Fort Scott...
* At 1:30 PM Wednesday The stage was 29.7 feet.
* Flood stage is 38.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
rise to near 38.5 feet by tomorrow morning. The river will fall
below flood stage by tomorrow morning.
* Impact...At 38.0 feet...Flood Stage. Minor flooding begins along
Mill Creek north of town due to backwater effects of the Marmaton
River. Flood waters also begin to spill across the field by the Red
Barn Restaurant, on the north side of town, at the new Highway 69
Bridge.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Fort Scott 38 29.7 Wed 01 PM 38.5 26.3 15.6
&&
LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481
$$
MOC217-090949-
/O.EXT.KSGF.FL.W.0073.150708T1846Z-150713T0923Z/
/NVDM7.1.ER.150708T1817Z.150710T1200Z.150712T0923Z.NO/
150 PM CDT WED JUL 8 2015
...For the Marmaton River near Nevada...
* At 12:45 PM Wednesday The stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 25.5 feet by Friday morning. The river will fall
below flood stage by Sunday morning.
* Impact...At 26.0 feet...Moderate flooding occurs at the gage site.
Flood waters affect the Old U.S. Highway 71 Bridge North of Nevada
and the south bound lane of Highway 71 near the junction of Douglas
Branch and the Marmaton River.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 19.7 Wed 01 PM 24.5 25.5 24.8
&&
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
$$
MOC013-217-090949-
/O.EXT.KSGF.FL.W.0075.150708T2227Z-150713T0359Z/
/SCZM7.1.ER.150708T2227Z.150710T1200Z.150712T0359Z.NO/
150 PM CDT WED JUL 8 2015
...For the Osage River near Schell City...
* At 12:45 PM Wednesday The stage was 28.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and
continue to rise to near 31.5 feet by Friday morning. The river
will fall below flood stage by Saturday before midnight.
* Impact...At 31.5 feet...The main road of the Schell Osage
Conservation Area floods west of the conservation office. The north
campground main road of the Schell Osage Conservation area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Osage River Basin
Schell City 30 28.5 Wed 01 PM 30.9 31.5 30.9
&&
LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415
$$
KSC021-090949-
/O.CON.KSGF.FL.W.0070.150709T1800Z-150710T1800Z/
/BXTK1.1.ER.150709T1800Z.150709T1800Z.150709T1800Z.UU/
150 PM CDT WED JUL 8 2015
...For the The Spring River above Baxter Springs...
* At 1:30 PM Wednesday The stage was 9.6 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow early afternoon.
* Impact...At 14.5 feet...The north end of Kiwanis Park floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Spring River Basin
Baxter Springs 14 9.6 Wed 01 PM 13.1 11.3 6.9
&&
LAT...LON 3715 9462 3699 9461 3700 9475 3714 9471
$$
MOC119-081920-
/O.CAN.KSGF.FL.W.0067.000000T0000Z-150709T2200Z/
/TIFM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
150 PM CDT WED JUL 8 2015
The Flood Warning has been cancelled for The Elk River near Tiff
City.* At 1:30 PM Wednesday The stage was 11.4 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 14.5 feet this
evening.
* Impact...At 15.0 feet...Minor flooding occurs at the gage site. The
Cowskin River Floating Public Access Area on the west side of
Highway 43 floods. The access road to the RV Park at Herman's
Campground two miles upstream from the bridge floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Elk River Basin
Tiff City 15 11.4 Wed 01 PM 11.0 9.2 6.9
&&
LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449
3663 9454
$$204
WGUS83 KSGF 090124
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
824 PM CDT WED JUL 8 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...Kansas...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Marmaton River at Fort Scott affecting Bourbon County
...The Flood Warning continues for the following rivers in
Missouri...Kansas...
Marmaton River near Nevada affecting Vernon County
Osage River near Schell City affecting Bates and Vernon Counties
Sac River near Caplinger Mills affecting Cedar County
Spring River above Baxter Springs affecting Cherokee County
...The Flood Warning continues for the following rivers in
Missouri...Kansas...
Gasconade River at Jerome affecting Phelps County
Little Osage River at Fulton affecting Bourbon County
Little Osage River near Horton affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC039-091624-
/O.EXT.KSGF.FL.W.0071.150709T0447Z-150711T0424Z/
/CMZM7.2.ER.150709T0447Z.150709T1200Z.150710T0424Z.NO/
824 PM CDT WED JUL 8 2015
...For the Sac River near Caplinger Mills...
* At 7:45 PM Wednesday The stage was 13.0 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 19.0 feet by tomorrow morning. The river will fall below
flood stage by tomorrow late evening.
* Impact...At 19.0 feet...Moderate Flood Stage. Flood waters reach
approximately three feet in depth at the Caplinger Mills
Campground.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Sac River Basin
Caplinger Mills 16 13.0 Wed 08 PM 14.0 9.9 7.7
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$
MOC161-091624-
/O.CON.KSGF.FL.W.0069.150709T1012Z-150712T0000Z/
/JRMM7.1.ER.150709T1012Z.150710T0000Z.150711T0000Z.UU/
824 PM CDT WED JUL 8 2015
...For the The Gasconade River at Jerome...
* At 7:45 PM Wednesday The stage was 12.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
rise to near 16.8 feet by tomorrow evening. The river will fall
below flood stage by Friday evening.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Gasconade River Basin
Jerome 15 12.9 Wed 08 PM 16.0 13.9 9.0
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$
KSC011-091624-
/O.CON.KSGF.FL.W.0074.000000T0000Z-150710T0706Z/
/FTNK1.1.ER.150708T1905Z.150708T2245Z.150709T0706Z.NO/
824 PM CDT WED JUL 8 2015
...For the The Little Osage River at Fulton...
* At 8:15 PM Wednesday The stage was 23.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
around midnight.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.
Farmland at the gage site becomes covered by flood waters, and
Highway 31, east of town becomes flooded. Highway 31, four miles
west of Fulton has flood waters reach four to six feet in depth.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Little Osage River Basin
Fulton 22 23.5 Wed 08 PM 6.1 5.7 5.0
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
MOC217-091624-
/O.CON.KSGF.FL.W.0072.000000T0000Z-150712T1700Z/
/HTNM7.1.ER.150708T1527Z.150710T1200Z.150711T1700Z.NO/
824 PM CDT WED JUL 8 2015
...For the The Little Osage River near Horton...
* At 7:45 PM Wednesday The stage was 42.9 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 44.1 feet by
Friday morning. The river will fall below flood stage Saturday
early afternoon.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Little Osage River Basin
Horton 41 42.9 Wed 08 PM 44.1 42.0 36.9
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC217-091624-
/O.EXT.KSGF.FL.W.0073.000000T0000Z-150713T0818Z/
/NVDM7.1.ER.150708T1812Z.150711T0000Z.150712T0818Z.NO/
824 PM CDT WED JUL 8 2015
...For the Marmaton River near Nevada...
* At 7:45 PM Wednesday The stage was 21.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.1 feet by
early Saturday morning. The river will fall below flood stage
Sunday morning.
* Impact...At 24.0 feet...The county road west of the gage, Minnie
Ball Road, is impassable.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 21.5 Wed 08 PM 23.2 24.0 19.2
&&
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
$$
KSC011-090154-
/O.CAN.KSGF.FL.W.0076.000000T0000Z-150710T1334Z/
/FSKK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
824 PM CDT WED JUL 8 2015
The Flood Warning has been cancelled for The Marmaton River at Fort
Scott.* At 7:30 PM Wednesday The stage was 34.4 feet.
* Flood stage is 38.0 feet.
* Forecast...The river will crest below flood stage at 34.8 feet
around midnight.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Fort Scott 38 34.4 Wed 07 PM 25.4 17.5 14.0
&&
LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481
$$
MOC013-217-091624-
/O.EXT.KSGF.FL.W.0075.000000T0000Z-150712T0300Z/
/SCZM7.1.ER.150709T0340Z.150709T1800Z.150711T0300Z.NO/
824 PM CDT WED JUL 8 2015
...For the Osage River near Schell City...
* At 7:45 PM Wednesday The stage was 29.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 30.7 feet by tomorrow early afternoon. The river will fall
below flood stage by Friday before midnight.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of
Schell City. County roads west and north of Route M become
flooded. The Four River Conservation Area 10 miles west of Schell
City floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Osage River Basin
Schell City 30 29.8 Wed 08 PM 30.5 29.5 26.6
&&
LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415
$$
KSC021-091624-
/O.EXT.KSGF.FL.W.0070.150709T0506Z-150710T1400Z/
/BXTK1.1.ER.150709T0506Z.150709T0600Z.150709T1400Z.UU/
824 PM CDT WED JUL 8 2015
...For the Spring River above Baxter Springs...
* At 7:46 PM Wednesday The stage was 12.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by around midnight and continue
to rise to near 14.3 feet by around midnight. The river will fall
below flood stage by tomorrow late morning.
* Impact...At 14.5 feet...The north end of Kiwanis Park floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Spring River Basin
Baxter Springs 14 12.6 Wed 08 PM 10.1 6.3 5.1
&&
LAT...LON 3715 9462 3699 9461 3700 9475 3714 9471
$$
MOC169-090154-
/O.CAN.KSGF.FL.W.0066.000000T0000Z-150709T1900Z/
/BIGM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
824 PM CDT WED JUL 8 2015
The Flood Warning has been cancelled for The Big Piney below Fort
Leonard Wood East Gate.* At 8:00 PM Wednesday The stage was 7.1 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will crest below flood stage at 7.7 feet
around midnight.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Big Piney River
Fort Leonard Wo 8 7.1 Wed 08 PM 5.7 4.8 4.1
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 8, 12:33 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 8, 12:33 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1233 PM CDT Wed Jul 8 2015
...18z Aviation...
.SHORT TERM...(Today and Tonight)
Issued at 346 AM CDT WED JUL 8 2015
Shortwave over the southern Plains is on the move, ejecting to
the northeast. In response, a low level jet is cranking up and
intersecting a low level boundary draped across southern Missouri.
A large area of moderate to occasionally heavy rainfall
continues to expand across eastern Oklahoma and into southeastern
Kansas and southwestern Missouri. To the east, scattered
convection is developing in a large scale warm advection regime.
Overall the forecast is generally on track with respect to the
shortwave passage and timing. There have been changes to the
forecast that bear mentioning and consideration as we head through
the day today. First, the area of heaviest rainfall (large scale
perspective) will be across the northwestern half to two-thirds
of the forecast area. Roughly west of a Rolla to Branson line.
Second, we have the potential for a sneaky severe risk this
afternoon into this evening across south central Missouri.
Needless to say, the airmass is plenty moist (precipitable water
values in excess of 2") and large scale lift will only increase in
the coming hours. Upstream surface observations have indicated
hourly rainfall rates between 0.25" and 0.75" per hour. These
rates should maintain themselves as rain expands across the area
this morning (with locally higher amounts). Overall, the going
expectations of 2 to 4 inches of rain are on track. The pockets
of higher amounts (as is typical) are difficult to pin point, but
will certainly be associated with the greatest risk for flash
flooding. Areas that were walloped with rain yesterday will be
most prone to a quick reaggravation of flooding conditions. The
flash flood watch continues for most areas until 7 PM this
evening. The southeasternmost portion of the watch has been
extended through this evening to account for a slower exit to
showers/storms.
As mentioned above, there is a sneaky, conditional risk of severe
storms this afternoon and evening across south central Missouri
(roughly along and east of a line from Rolla to Branson). With the
greatest corridor of rainfall nearly coincident/just east of the
passage of the shortwave, south central Missouri will likely
observe more periodic showers/storms through the day with
increasing southerly winds. The increase in deep layer shear (30
or so knots) with the passing shortwave will result in some storm
organization and the possibility of a few supercells. This moist
airmass will keep lifting condensation levels quite low, meanwhile
low level shear/helicity will increase. As a result, if a few
supercells can develop, there is a risk for localized damaging
wind gusts and a brief tornado or two. Again, this risk is
conditional on receiving enough heating and building enough CAPE.
The shortwave will exit to the northeast tonight, but the low
level boundary will linger. With another, more modest low level
jet developing tonight, scattered showers and storms may
redevelop along the boundary as it slowly moves northward across
the area. This will be something to keep a close eye on.
.LONG TERM...(Thursday through Tuesday)
Issued at 346 AM CDT WED JUL 8 2015
The risk for scattered showers and storms will persist Thursday
into Thursday night along a slowly advancing warm front. This
front should exit to the north Thursday night. From Friday into
the weekend, upper level ridging will dominate our weather regime.
This will result in a very warm and humid stretch of weather for
the area. Highs should be a few degrees either side of 90 with
heat index values ranging from the mid 90s to around 100 degrees.
The upper pattern remains in flux heading into next week as hints
of northwest flow becoming reestablished over the Midwest. This
will result in a continuation of at or just above average
temperatures, with an increase in rain chances Monday/Tuesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1233 PM CDT WED JUL 8 2015
Generally, MVFR conditions likely with IFR conditions possible
through the period. Overcast skies continue to overspread the area
and should continue through at least Thursday morning. Cig/Vis
numbers will vary a bit, but again should remain within the ranges
highlighted above. Low level wind shear will also be possible this
afternoon...then should relax as time progresses.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through late tonight FOR MOZ082-083-096>098-
104>106.
FLASH FLOOD WATCH until 7 PM CDT this evening FOR MOZ055>058-
066>071-077>081-088>095-101>103.
KS...FLASH FLOOD WATCH until 7 PM CDT this evening FOR KSZ073-097-101.
&&
SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...FryeHazardous weather outlook, Jul 8, 5:34 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 534 AM CDT WED JUL 8 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 534 AM CDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED TORNADO RISK. DISCUSSION... A LARGE AREA OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS EXTREME SOUTHEASTERN KANSAS AND A LARGE PORTION OF THE MISSOURI OZARKS THIS MORNING...ESPECIALLY FOR AREAS WEST OF A LINE FROM BRANSON TO ROLLA. SHOWERS AND STORMS WILL BE MORE SCATTERED IN NATURE FOR LOCATIONS TO THE EAST OF THIS LINE. OVERALL...ONE TO FOUR INCHES OF RAINFALL IS EXPECTED ACROSS THE AREA WITH THE HEAVIEST AMOUNTS EXPECTED ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS...AS WELL AS SOUTHWESTERN AND CENTRAL MISSOURI. THERE IS A CONDITIONAL RISK OF SEVERE WEATHER ACROSS SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS THIS AFTERNOON INTO EARLY THIS EVENING. IF ENOUGH HEATING OCCURS TO INCREASE INSTABILITY...THERE WILL BE ENOUGH SHEAR IN THE ATMOSPHERE TO SUPPORT SUPERCELL THUNDERSTORMS. IF THESE STORMS CAN DEVELOP...THEY WILL POSE A RISK OF LOCALIZED DAMAGING WIND GUSTS AND PERHAPS A SHORT LIVED TORNADO OR TWO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT ALONG A WARM FRONT THAT WILL MOVE NORTH THROUGH THE AREA. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...CLOUD TO GROUND LIGHTNING IS THE MAIN RISK. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE MID 90 TO AROUND 100 DEGREES FROM FRIDAY INTO EARLY NEXT WEEK. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REGION MONDAY AND TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND THIS EVENING FOR PORTIONS OF THE EASTERN OZARKS AND SOUTH CENTRAL MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:57 PM CDT | River Flood Warning | SGF | Cherokee | 3 days |
| Jul 8, 5:19 AM CDT | Areal Flood Warning | SGF | Cherokee | 3 days |
| Jul 8, 6:44 AM CDT | Areal Flood Warning | SGF | Bourbon, Crawford | 52 hr |
| Jul 8, 9:36 AM CDT | River Flood Warning | SGF | Bourbon | 40 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.